Alert archive / Washington / Gale Watches in 2021
Gale Watch 44, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Oct 18, 2021, 2:57 PM PDT. It took effect at Oct 19, 2021, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 18, 2021, 2:57 PM PDT (21:57 UTC)
- In effect from
- Oct 19, 2021, 2:00 PM PDT
- Expired
- Oct 18, 2021, 8:34 PM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
505 WHUS76 KSEW 182157 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 257 PM PDT Mon Oct 18 2021 PZZ170-173-176-190600- /O.EXT.KSEW.SC.Y.0224.211019T0700Z-211019T2100Z/ /O.NEW.KSEW.GL.A.0044.211019T2100Z-211020T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 257 PM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... * WHAT...For the Small Craft Advisory, southeast winds 20 to 30 kt. For the Gale Watch, southeast winds 30 to 40 kt and seas 10 to 15 ft at 13 seconds possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...For the Small Craft Advisory, from midnight tonight to 2 PM PDT Tuesday. For the Gale Watch, from Tuesday afternoon through Wednesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ150-153-156-190600- /O.CON.KSEW.SC.Y.0224.211019T0700Z-211020T0300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 257 PM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PDT TUESDAY... * WHAT...Southeast winds 20 to 30 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...From midnight tonight to 8 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
090 WHUS76 KSEW 190334 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 834 PM PDT Mon Oct 18 2021 PZZ170-173-176-191145- /O.CON.KSEW.SC.Y.0224.211019T0700Z-211019T2100Z/ /O.UPG.KSEW.GL.A.0044.211019T2100Z-211020T1800Z/ /O.NEW.KSEW.GL.W.0069.211019T2100Z-211020T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 834 PM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 2 PM TUESDAY TO 11 AM PDT WEDNESDAY... * WHAT...For the Gale Warning, southeast winds 30 to 40 kt and seas 10 to 15 ft at 13 seconds. For the Small Craft Advisory, southeast winds 20 to 30 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...For the Gale Warning, from 2 PM Tuesday to 11 AM PDT Wednesday. For the Small Craft Advisory, from midnight tonight to 2 PM PDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130-191145- /O.EXB.KSEW.SC.Y.0224.211019T1200Z-211020T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 834 PM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT TUESDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 AM to 5 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-191145- /O.EXT.KSEW.SC.Y.0224.211019T1200Z-211020T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 834 PM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM TUESDAY TO 5 AM PDT WEDNESDAY... * WHAT...Southeast winds 20 to 30 kt and seas 6 to 11 ft at 12 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...From 5 AM Tuesday to 5 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-133-191145- /O.NEW.KSEW.GL.A.0045.211020T1300Z-211021T0100Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 834 PM PDT Mon Oct 18 2021 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...Southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Northern Inland Waters Including The San Juan Islands. * WHEN...From Wednesday morning through Wednesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Oct 18, 8:47 AM PDT, 6 hours 10 minutes earlier.
Area forecast discussion, Oct 18, 8:47 AM PDT, 6 hours 10 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
847 AM PDT Mon Oct 18 2021
.UPDATE...No changes to the overall forecast. See marine and
aviation section for updates.
&&
.SYNOPSIS...Western Washington will see a break in the weather
through Tuesday. We'll then see more rain and breezy winds with
the next system on Wednesday. Additional fronts will arrive later
in the week, keeping the weather pattern active.
.SHORT TERM /TODAY THROUGH WEDNESDAY/...Onshore flow continues
this morning and western WA is seeing lingering low level moisture
and patchy fog (and possible drizzle), especially in the
interior. Clouds will slowly scatter this afternoon for a few
sunbreaks and highs in the mid 50s. Lows will be chilly tonight
under partly cloudy skies - temperatures around the sound sound
will dip into the 30s. Tuesday will be sunnier and warmer under
deep southerly flow - expect highs in the 60s.
The next Pacific frontal system will reach the area on Wednesday
bringing more rain to the region. The air mass will remain cool
and unstable for a slight chance of thunderstorms along the coast.
Winds along the coast will be breezy/gusty as well. The upper
trough axis will exit the region Wednesday night with showers
tapering down. 33
.LONG TERM /THURSDAY THROUGH SUNDAY/...The pattern remains active
as we move into Thursday while a deep low (960 mb) spins over the
offshore waters then tracks north toward Haida Gwaii. This system
brings an additional round of rain and breezy winds (coast again)
through Friday. More active weather is anticipated over the
weekend with a longwave trough over the West. Ensemble guidance
agrees that we're in for a wet period of weather although there
remains some uncertainty on exact timing and total precipitation
amounts. One additional note, snow levels drop to around 4500-5000
feet Saturday and Sunday with a few inches of snow possible on
the higher mountain peaks. 33
&&
.AVIATION...The flow aloft will be southerly as high pressure builds
into the area. MVFR and VFR cigs for most this morning with areas of
LIFR along the southern Puget Sound, mainly near KOLM. VFR cigs
later this afternoon into tonight as clouds scatter. LIFR cigs will
be possible late tonight into Tuesday morning with lower clouds.
Winds will mainly be light today for the area.
KSEA...MVFR cigs through this morning, with VFR at times. VFR this
afternoon into early tonight. Low clouds may develop late tonight
into Tuesday morning for LIFR cigs. Mainly light Northwesterly winds
through today with more NoRtheasterly winds tonight. JD
&&
.MARINE...Light winds today for the waters. A storm system will near
the area later tonight,increasing southerly winds over the Coastal
waters. Small Craft Advisory winds tonight into Tuesday for the
Coastal Waters with the south winds. Gales will be possible Tuesday
night into Wednesday morning, especially for the outer coastal
waters. SCA winds for the interior waters Tuesday night into
Wednesday.
The active pattern will continue through the weekend with troughing
over the Pacific. Breezy will be breezy Wednesday evening with a
stronger system moving toward the area Wednesday night into
Thursday. Gales are possible with this system for the offshore
waters with a strong easterly gradient through the Strait of Juan de
Fuca. Additional headlines Thursday for other interior waters. Winds
will be increased at times through the weekend for headlines
possible. NW swells below 10 ft today will subside for Tuesday and
increase later Tuesday night into Wednesday at 10 to 15 feet.
JD/Kovacik
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from midnight tonight to 8 PM PDT Tuesday
for Coastal Waters From Cape Flattery To James Island 10 To
60 Nm-Coastal Waters From Cape Flattery To James Island Out
10 Nm-Coastal Waters From James Island To Point Grenville
10 To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 5:37 PM PDT | Special Weather Statement | SEW | Lewis | 38 min |
| Oct 18, 2:50 AM PDT | Small Craft Advisory | SEW | 11 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.